MAUDE Adverse Event Report: COVIDIEN ENTRFLX 8FR;43INW/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN ENTRFLX 8FR;43INW/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720858
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the guide wire adhered to the nasogastric tube and could not be removed after placing.No patient injury.
 
Additional Manufacturer Narrative
Additional information h2, h3, h4, h6 investigation conclusion the customer reported that the guide wire adhered to the nasogastric tube and could not be removed after placing.No patient injury.This is report is associated with product 8884720858, entrflx 8fr;43inw/stylty site, with lot number 1928803264.The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the defect described by the customer.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.Five (5) photographs were provided for evaluation.Examination of the photographs identified the tip of the stylet to appear stretched.One (1) sample was received for evaluation.Visual inspection and functional testing performed did not confirm the reported device failure.The hydromer was activated and the stylet was removed without issue, however, the tip of the stylet was dammaged.This damage may be caused if the stylet is manipulated when placed on the patient.There is a potential for the tip to get stuck in the catheter tip holes and if attempting removal, the tip would be forced to stretch.The ifu should be referenced for proper use of the product.For stylet placement; using a syringe, inject approximately 10 cc of water into the tube to activate the hydromer coating.Additional action will not be taken at this time.This complaint will be used for tracking and trending purposes.

Brand Name
ENTRFLX 8FR;43INW/STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
15 hampshire street
mansfield, MA 02048
5086183640
MDR Report Key10681081
Report Number9612030-2020-02659
Device Sequence Number571660
Product Code KNT
UDI-Device Identifier10884521518858
UDI-Public10884521518858
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720858
Device Catalogue Number8884720858
Device Lot Number1928803264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown